Alert archive / Nebraska / Blizzard Warnings in 2009
Blizzard Warning 3, NWS Goodland, KS
NWS Goodland, KS issued this blizzard warning at Oct 29, 2009, 7:14 PM MDT for Kit Carson County, Yuma County, Colorado; Dundy County, Hitchcock County, Red Willow County, Nebraska; Cheyenne County, Rawlins County, Sherman County, Kansas. It was in force for 14 hr. 12 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Oct 29, 2009, 7:14 PM MDT (01:14 UTC)
- Expired
- Oct 30, 2009, 9:00 AM MDT
- In force
- 14 hr
- Issued by
- NWS Goodland, KS
Counties Kit Carson County, CO, Yuma County, CO, Cheyenne County, KS, Rawlins County, KS, Sherman County, KS, Dundy County, NE, Hitchcock County, NE, Red Willow County, NE
The radar
The Goodland radar (KGLD), 54 km from the middle of the area, began a volume at 01:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 30, 5:30 AM MDT | SNOW 5 | Culbertson, NE | |
| Oct 30, 5:30 AM MDT | HEAVY SNOW 8.9 | Mcdonald, KS | |
| Oct 30, 5:52 AM MDT | HEAVY SNOW 10 | 8 Nnw Stratton, CO | |
| Oct 30, 5:52 AM MDT | HEAVY SNOW 10 | 8 Nnw Stratton Ne, NE | CORRECTED LOCATION, SHOULD BE STRATTON NEBRASKA |
| Oct 30, 6:21 AM MDT | HEAVY SNOW 8.9 | Mcdonald, KS | |
| Oct 30, 6:38 AM MDT | SNOW 4.9 | Goodland, KS | MEASURED AT THE GOODLAND AIRPORT |
| Oct 30, 6:45 AM MDT | HEAVY SNOW 5.8 | 2 W Trenton, NE | MEASURED BY OBSERVER AT TRENTON DAM |
| Oct 30, 6:55 AM MDT | HEAVY SNOW 6 | Wray, CO | |
| Oct 30, 7:34 AM MDT | SNOW 3 | Joes, CO | |
| Oct 30, 7:34 AM MDT | HEAVY SNOW 9 | 4 E Vernon, CO | |
| Oct 30, 8:40 AM MDT | HEAVY SNOW 7 | 1 Ne Benkelman, NE | |
| Oct 30, 9:05 AM MDT | SNOW 4 | 1 N Clarkville, CO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 1.2 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 676 m above ground
- 0-6 km bulk shear
- 3 kt
- 0-1 km storm-relative helicity
- -99 m²/s²
- 0-3 km storm-relative helicity
- -13 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS43 KGLD 300114 WSWGLD URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 714 PM MDT THU OCT 29 2009 COZ090-091-KSZ001-002-013-NEZ079-080-301100- /O.UPG.KGLD.WW.Y.0010.000000T0000Z-091030T1200Z/ /O.NEW.KGLD.BZ.W.0003.091030T0114Z-091030T1500Z/ YUMA-KIT CARSON-CHEYENNE KS-RAWLINS-SHERMAN-DUNDY-HITCHCOCK- INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON... ST. FRANCIS...ATWOOD...GOODLAND...BENKELMAN...TRENTON 714 PM MDT THU OCT 29 2009 /814 PM CDT THU OCT 29 2009/ ...BLIZZARD WARNING IN EFFECT UNTIL 9 AM MDT /10 AM CDT/ FRIDAY... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A BLIZZARD WARNING...WHICH IS IN EFFECT UNTIL 9 AM MDT /10 AM CDT/ FRIDAY. THE WINTER WEATHER ADVISORY IS NO LONGER IN EFFECT. SNOW WILL CONTINUE OVER THE WARNING AREA THROUGH THE NIGHT BEFORE TAPERING EARLY IN THE MORNING ON FRIDAY. AN ADDITIONAL 2 TO 5 INCHES OF SNOW IS EXPECTED. HOWEVER...WINDS WILL INCREASE TO AROUND 35 MPH WITH GUSTS TO NEAR 45 MPH. THIS WILL CAUSE SIGNIFICANT BLOWING AND DRIFTING OF THE SNOW WITH VISIBILITIES NEAR OR BELOW A QUARTER MILE UNTIL SHORTLY AFTER SUNRISE.| PRECAUTIONARY/PREPAREDNESS ACTIONS... A BLIZZARD WARNING MEANS STRONG WINDS AND FALLING OR BLOWING SNOW WILL PRODUCE WHITEOUT CONDITIONS AT TIMES...WITH TRAVEL BECOMING DIFFICULT OR IMPOSSIBLE. MONITOR LOCAL FORECASTS BEFORE DECIDING TO VENTURE OUTSIDE. IF YOU MUST TRAVEL AND YOU BECOME STRANDED... STAY WITH YOUR VEHICLE UNTIL HELP ARRIVES. && $$ COZ092-KSZ003-004-014-015-027-028-NEZ081-301100- /O.NEW.KGLD.WW.Y.0011.091030T0114Z-091030T1500Z/ CHEYENNE CO-DECATUR-NORTON-THOMAS-SHERIDAN-WALLACE-LOGAN- RED WILLOW- INCLUDING THE CITIES OF...CHEYENNE WELLS...OBERLIN...NORTON... COLBY...HOXIE...SHARON SPRINGS...OAKLEY...MCCOOK 714 PM MDT THU OCT 29 2009 /814 PM CDT THU OCT 29 2009/ ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 9 AM MDT /10 AM CDT/ FRIDAY... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A WINTER WEATHER ADVISORY FOR BLOWING SNOW...WHICH IS IN EFFECT UNTIL 9 AM MDT /10 AM CDT/ FRIDAY. SNOW WILL CONTINUE TO SPREAD ACROSS THE AREA THROUGH THE NIGHT. 1 TO 3 INCHES OF SNOW IS EXPECTED. HOWEVER...GUSTY TO NORTH TO NORTHWEST WINDS OF 20 TO 30 MPH WILL CAUSE BLOWING AND DRIFTING OF THE SNOW. VISIBILITIES WILL BE REDUCED TO NEAR OR A LITTLE BELOW A MILE AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE EXTRA CAUTION WHILE DRIVING. && $$ BULLER
3 follow-up statements
000 WWUS43 KGLD 300413 WSWGLD URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 1013 PM MDT THU OCT 29 2009 NEZ081-301200- /O.UPG.KGLD.WW.Y.0011.000000T0000Z-091030T1500Z/ /O.EXA.KGLD.BZ.W.0003.000000T0000Z-091030T1500Z/ RED WILLOW- INCLUDING THE CITY OF...MCCOOK 1113 PM CDT THU OCT 29 2009 ...BLIZZARD WARNING IN EFFECT UNTIL 10 AM CDT FRIDAY... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A BLIZZARD WARNING...WHICH IS IN EFFECT UNTIL 10 AM CDT FRIDAY. THE WINTER WEATHER ADVISORY IS NO LONGER IN EFFECT. SNOW WILL CONTINUE THROUGH THE NIGHT BEFORE TAPERING OFF EARLY IN THE MORNING ON FRIDAY. TOTAL SNOWFALL AMOUNTS OF 4 TO 5 INCHES IS EXPECTED. WINDS WILL INCREASE TO AROUND 35 MPH WITH GUSTS UP TO 50 MPH. THIS WILL CAUSE SIGNIFICANT BLOWING AND DRIFTING OF THE SNOW WITH VISIBILITIES NEAR OR BELOW A QUARTER MILE UNTIL SHORTLY AFTER SUNRISE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BLIZZARD WARNING MEANS STRONG WINDS AND FALLING OR BLOWING SNOW WILL PRODUCE WHITEOUT CONDITIONS AT TIMES...WITH TRAVEL BECOMING DIFFICULT OR IMPOSSIBLE. MONITOR LOCAL FORECASTS BEFORE DECIDING TO VENTURE OUTSIDE. IF YOU MUST TRAVEL AND YOU BECOME STRANDED... STAY WITH YOUR VEHICLE UNTIL HELP ARRIVES. && $$ COZ090-091-KSZ001-002-013-NEZ079-080-301200- /O.CON.KGLD.BZ.W.0003.000000T0000Z-091030T1500Z/ YUMA-KIT CARSON-CHEYENNE KS-RAWLINS-SHERMAN-DUNDY-HITCHCOCK- INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON... ST. FRANCIS...ATWOOD...GOODLAND...BENKELMAN...TRENTON 1013 PM MDT THU OCT 29 2009 /1113 PM CDT THU OCT 29 2009/ ...BLIZZARD WARNING REMAINS IN EFFECT UNTIL 9 AM MDT /10 AM CDT/ FRIDAY... A BLIZZARD WARNING REMAINS IN EFFECT UNTIL 9 AM MDT /10 AM CDT/ FRIDAY. SNOW WILL CONTINUE OVER THE WARNING AREA THROUGH THE NIGHT BEFORE TAPERING OFF EARLY IN THE MORNING ON FRIDAY. TOTAL SNOWFALL AMOUNTS OF 3 TO 5 INCHES IS EXPECTED. WINDS WILL INCREASE TO AROUND 35 MPH WITH GUSTS UP TO 50 MPH. THIS WILL CAUSE SIGNIFICANT BLOWING AND DRIFTING OF THE SNOW WITH VISIBILITIES NEAR OR BELOW A QUARTER MILE UNTIL SHORTLY AFTER SUNRISE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BLIZZARD WARNING MEANS STRONG WINDS AND FALLING OR BLOWING SNOW WILL PRODUCE WHITEOUT CONDITIONS AT TIMES...WITH TRAVEL BECOMING DIFFICULT OR IMPOSSIBLE. MONITOR LOCAL FORECASTS BEFORE DECIDING TO VENTURE OUTSIDE. IF YOU MUST TRAVEL AND YOU BECOME STRANDED... STAY WITH YOUR VEHICLE UNTIL HELP ARRIVES. && $$ COZ092-KSZ003-004-014-015-027-028-301200- /O.CON.KGLD.WW.Y.0011.000000T0000Z-091030T1500Z/ CHEYENNE CO-DECATUR-NORTON-THOMAS-SHERIDAN-WALLACE-LOGAN- INCLUDING THE CITIES OF...CHEYENNE WELLS...OBERLIN...NORTON... COLBY...HOXIE...SHARON SPRINGS...OAKLEY 1013 PM MDT THU OCT 29 2009 /1113 PM CDT THU OCT 29 2009/ ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 9 AM MDT /10 AM CDT/ FRIDAY... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 9 AM MDT /10 AM CDT/ FRIDAY. SNOW WILL CONTINUE TO SPREAD ACROSS THE AREA THROUGH THE NIGHT. A TOTAL OF 1 TO 4 INCHES OF SNOW IS EXPECTED. GUSTY NORTH TO NORTHWEST WINDS OF 20 TO 30 MPH WILL CAUSE BLOWING AND DRIFTING OF THE SNOW. VISIBILITIES WILL BE REDUCED TO NEAR OR A LITTLE BELOW A MILE AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE EXTRA CAUTION WHILE DRIVING. && $$ BULLER
000 WWUS43 KGLD 300917 WSWGLD URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 317 AM MDT FRI OCT 30 2009 COZ090-091-KSZ001-002-013-NEZ079>081-301500- /O.CON.KGLD.BZ.W.0003.000000T0000Z-091030T1500Z/ YUMA-KIT CARSON-CHEYENNE KS-RAWLINS-SHERMAN-DUNDY-HITCHCOCK- RED WILLOW- INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON... ST. FRANCIS...ATWOOD...GOODLAND...BENKELMAN...TRENTON...MCCOOK 317 AM MDT FRI OCT 30 2009 /417 AM CDT FRI OCT 30 2009/ ...BLIZZARD WARNING REMAINS IN EFFECT UNTIL 9 AM MDT /10 AM CDT/ THIS MORNING... A BLIZZARD WARNING REMAINS IN EFFECT UNTIL 9 AM MDT /10 AM CDT/ THIS MORNING. SNOW WILL SLOWLY TAPER OFF THIS MORNING. TOTAL SNOWFALL FROM 4 TO 7 INCHES IS EXPECTED ACROSS THE WARNING AREA. NORTHWEST WIND AT 30 TO 40 MPH WITH GUSTS UP TO 50 MPH WILL CAUSE SIGNIFICANT BLOWING AND DRIFTING OF THE SNOW WITH VISIBILITIES NEAR OR BELOW A QUARTER MILE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BLIZZARD WARNING MEANS STRONG WINDS AND FALLING OR BLOWING SNOW WILL PRODUCE WHITEOUT CONDITIONS AT TIMES...WITH TRAVEL BECOMING DIFFICULT OR IMPOSSIBLE. MONITOR LOCAL FORECASTS BEFORE DECIDING TO VENTURE OUTSIDE. IF YOU MUST TRAVEL AND YOU BECOME STRANDED... STAY WITH YOUR VEHICLE UNTIL HELP ARRIVES. && $$ COZ092-KSZ003-004-014-015-027-028-301500- /O.CON.KGLD.WW.Y.0011.000000T0000Z-091030T1500Z/ CHEYENNE CO-DECATUR-NORTON-THOMAS-SHERIDAN-WALLACE-LOGAN- INCLUDING THE CITIES OF...CHEYENNE WELLS...OBERLIN...NORTON... COLBY...HOXIE...SHARON SPRINGS...OAKLEY 317 AM MDT FRI OCT 30 2009 /417 AM CDT FRI OCT 30 2009/ ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 9 AM MDT /10 AM CDT/ THIS MORNING... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 9 AM MDT /10 AM CDT/ THIS MORNING. SNOW WILL SLOWLY TAPER OFF THIS MORNING. TOTAL SNOWFALL FROM 3 TO 5 INCHES IS EXPECTED ACROSS THE ADVISORY AREA. GUSTY NORTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS UP TO 40 MPH WILL CAUSE BLOWING AND DRIFTING OF THE SNOW. VISIBILITIES WILL BE REDUCED TO NEAR OR JUST BELOW A MILE AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE EXTRA CAUTION WHILE DRIVING. && $$ FS
000 WWUS43 KGLD 301449 WSWGLD URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 849 AM MDT FRI OCT 30 2009 COZ090-091-KSZ001-002-013-NEZ079>081-301600- /O.EXP.KGLD.BZ.W.0003.000000T0000Z-091030T1500Z/ YUMA-KIT CARSON-CHEYENNE KS-RAWLINS-SHERMAN-DUNDY-HITCHCOCK- RED WILLOW- INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON... ST. FRANCIS...ATWOOD...GOODLAND...BENKELMAN...TRENTON...MCCOOK 849 AM MDT FRI OCT 30 2009 /949 AM CDT FRI OCT 30 2009/ ...BLIZZARD WARNING WILL EXPIRE AT 9 AM MDT /10 AM CDT/ THIS MORNING... THE BLIZZARD WARNING WILL EXPIRE AT 9 AM MDT /10 AM CDT/ THIS MORNING. THE STORM SYSTEM IS RAPIDLY MOVING NORTHEAST AWAY FROM THE AREA AND SNOWFALL HAS COME TO AN END IN MOST AREAS. $$ COZ092-KSZ003-004-014-015-027-028-301600- /O.EXP.KGLD.WW.Y.0011.000000T0000Z-091030T1500Z/ CHEYENNE CO-DECATUR-NORTON-THOMAS-SHERIDAN-WALLACE-LOGAN- INCLUDING THE CITIES OF...CHEYENNE WELLS...OBERLIN...NORTON... COLBY...HOXIE...SHARON SPRINGS...OAKLEY 849 AM MDT FRI OCT 30 2009 /949 AM CDT FRI OCT 30 2009/ ...WINTER WEATHER ADVISORY WILL EXPIRE AT 9 AM MDT /10 AM CDT/ THIS MORNING... THE WINTER WEATHER ADVISORY WILL EXPIRE AT 9 AM MDT /10 AM CDT/ THIS MORNING. THE STORM SYSTEM IS RAPIDLY MOVING NORTHEAST AWAY FROM THE AREA AND SNOWFALL HAS COME TO AN END IN MOST AREAS. $$
What forecasters said that day
The local office's own words before this blizzard warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this blizzard warning went out at Oct 29, 5:40 PM MDT, 1 hour 34 minutes earlier.
Area forecast discussion, Oct 29, 5:40 PM MDT, 1 hour 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
540 PM MDT THU OCT 29 2009
.DISCUSSION...
200 PM MDT THU OCT 29 2009
UPPER LOW CURRENTLY SPINNING OVER SOUTHEAST COLORADO/NORTHEAST NEW
MEXICO. THE SPEED OF THE SYSTEM HAS SLOWED AS YESTERDAYS GUIDANCE
PUT IT OVER OUR AREA BY 00Z THIS EVENING...LATEST GUIDANCE HAS IT
SLOWLY MOVING NORTHEAST INTO SOUTHEAST COLORADO BY 00Z. BY 12Z
LATEST GUIDANCE HAS IT LIFTING INTO NORTHEAST NEBRASKA...A TAD
SLOWER THEN WHAT WAS ADVERTISED IN YESTERDAYS MODELS.
STILL SOME DISAGREEMENT IN THE TRACK/SPEED OF THE LOW AND MID
LEVEL DRY SLOT LOCATION IN THE SHORT TERM WHICH WILL IMPACT
PRECIPITATION AMOUNTS WHETHER IT BE RAIN OR SNOW.
FOR TONIGHT EXPECTING WRAPAROUND PRECIPITATION TO EXPAND OVER THE
AREA FROM WEST TO EAST AS STORM SYSTEM LIFTS NORTHEAST AND AWAY
FROM THE AREA. NORTHWEST WINDS OF 15 TO 25 MPH WITH HIGHER GUSTS
WILL BE COMMON CREATING AREAS OF BLOWING AND DRIFTING
SNOW...PRIMARILY ACROSS THE NORTHWEST 1/2 OF THE AREA WHERE
SNOW/BLOWING SNOW ADVISORIES ARE CURRENTLY IN EFFECT. WITH THE
SLOWER TRACK WE EXTENDED THE ADVISORY UNTIL 12Z FRIDAY. SREF
INDICATING THE POTENTIAL FOR AN INCH+ SNOWFALL RATES ACROSS THE
FAR NORTHWEST PORTIONS OF OUR AREA. EXACT TRACK WILL BE CRITICAL
AS TO WHERE THIS COULD SET UP. IF IT DOES...THE WIND AND THE
BANDING OF SNOW WOULD CREATE SHARPLY REDUCED VISIBILITIES AND
POSSIBILITY OF UPGRADING TO WINTER STORM WARNING. SOMETHING TO
WATCH FOR TONIGHT. WRAPAROUND PRECIP WILL CONTINUE THROUGH FRIDAY
MORNING BEFORE ENDING BY 18Z.
TEMPERATURES FRIDAY WILL RANGE FROM THE MID 30S TO LOW 40S IN
SNOW COVERED AREAS TO THE UPPER 40S ACROSS THE FAR EASTERN AND
SOUTHERN AREAS. ONE THING TO WATCH IN THE WARMER AREAS WILL BE
IMPACT OF THE NORTHWEST WINDS BLOWING COOLER AIR OFF THE SNOWPACK
INTO THE NON SNOWPACK AREAS...POSSIBLY PUTTING A DENT IN THE
CURRENT FORECAST.
OTHERWISE...THE WEEKEND WILL FEATURE A WARMING TREND WITH 50S AND
60S ACROSS MUCH OF THE AREA...40S IN AREAS WHERE SNOWPACK REMAINS.
FOR MONDAY THROUGH THURSDAY...DRY AND WARM. NORTHWEST FLOW EXPECTED
MONDAY WITH DEVELOPING RIDGE OVER THE AREA TUESDAY AS LOW PRESSURE
MOVES SOUTH OUT OF ALASKA INTO THE PACIFIC. THIS TREND CONTINUES
INTO WEDNESDAY WITH MIXED SIGNALS THURSDAY AS TO HOW THE
PROGRESSION OF THE WEST COAST LOW EVOLVES.
07
&&
.AVIATION...
539 PM MDT THU OCT 29 2009
FOR THE 00Z TAFS... PERSISTENT AREA OF VLIFR/LIFR WILL CONTINUE
THROUGH MUCH OF THE TAF PERIOD AT KGLD AS THE SNOW AND FOG ARE
EXPECTED TO CONTINUE THROUGH THE NIGHT. THE WIDESPREAD SNOW WILL
CONTINUE WITH LITTLE CHANGE IN CONDITIONS EXPECTED. SNOW SHOULD
TAPER OFF AROUND 12Z FRIDAY. AT KMCK THE RAIN WILL CONTINUE UNTIL
AROUND 04Z...AFTERWORDS THE RAIN WILL TRANSITION TO SNOW WITH
REDUCED VISBYS AND GUSTY NORTHERLY WINDS. AS THIS SYSTEM EXITS THE
REGION VFR CONDITIONS WILL RETURN NEAR THE END OF THE TAF PERIOD.
KJ
&&
.GLD WATCHES/WARNINGS/ADVISORIES...
KS...WINTER WEATHER ADVISORY UNTIL 6 AM MDT /7 AM CDT/ FRIDAY FOR
KSZ001-002-013.
NE...WINTER WEATHER ADVISORY UNTIL 6 AM MDT /7 AM CDT/ FRIDAY FOR
NEZ079-080.
CO...WINTER WEATHER ADVISORY UNTIL 6 AM MDT FRIDAY FOR COZ090-091.
&&Hazardous weather outlook, Oct 29, 4:13 AM MDT, 15 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 413 AM MDT THU OCT 29 2009 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-301400- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 413 AM MDT THU OCT 29 2009 /513 AM CDT THU OCT 29 2009/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT SNOW WILL SPREAD SLOWLY EAST ACROSS THE TRI-STATE AREA TODAY AND TONIGHT. GREATEST SNOWFALL SHOULD BE OVER NORTHWEST PORTIONS OF THE AREA. AREAS OF BLOWING SNOW MAY REDUCE VISIBILITIES AND CREATE SLICK SPOTS ON ROADS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE REQUIRED TODAY OR TONIGHT. FS
In the hours before
Local storm report, Oct 29, 5:41 PM MDT, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
541 PM MDT THU OCT 29 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM HEAVY SNOW FLAGLER 39.29N 103.07W
10/29/2009 E4.0 INCH KIT CARSON CO TRAINED SPOTTER
4 INCHES OF SNOW REPORTED WITH HIGH WIND.
&&
KJAMESLocal storm report, Oct 29, 5:44 PM MDT, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
544 PM MDT THU OCT 29 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0525 PM HEAVY SNOW 4 NE HEARTSTRONG 39.99N 102.52W
10/29/2009 E2.0 INCH YUMA CO TRAINED SPOTTER
ESTIMATED 6 INCH DRIFTS WITH 400-500 FEET VISIBILITY.
&&
KJAMESThe office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 29, 7:14 PM MDT | Winter Weather Advisory | GLD | Cheyenne | 14 hr |
Nearby
Blizzard Warnings in Nebraska, 2009Blizzard Warnings in Kansas, 2009Blizzard Warnings in Colorado, 2009Every blizzard warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.